x

Abu Dhabi, UAEWednesday 14 November 2018

Warning issued over incorrect Panadol dosage labelling

The Ministry of Health has issued a warning to pharmaceuticals company GlaxoSmithKline telling it to modify the dosage instructions on the packaging of Panadol Baby and Infant Suspension.
The Ministry of Health said that it discovered a mistake in the prescribed dosage of Panadol Baby and Infant Suspension that could lead to overdose, which could cause liver poisoning in children. Courtesy UAE Ministry of Health
The Ministry of Health said that it discovered a mistake in the prescribed dosage of Panadol Baby and Infant Suspension that could lead to overdose, which could cause liver poisoning in children. Courtesy UAE Ministry of Health

ABU DHABI // The Ministry of Health has issued a warning to pharmaceuticals company GlaxoSmithKline telling it to modify the dosage instructions on the packaging of Panadol Baby and Infant Suspension.

The ministry said that it discovered a mistake in the prescribed dosage that could lead to overdose, which could cause liver poisoning in children.

Paediatricians, pharmacists and medical practitioners have been told to calculate the adequate dose based on the child’s age and weight and not rely on the dosage instructions shown on the outer package of the medicine until they are duly modified and approved by the drug department at the ministry.

newsdesk@thenational.ae